MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number C20025
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: value analysis and resource utilization.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that a t-connector "ruptured" during omnipaque 350 contrast administration during a ct scan.The tubing set leaked near the connection site at the end closest to the patient with some blood loss.The split in the tubing was approximately 1cm long.The highest pressure recorded on the omnipaque was 220psi; highest flow rate recorded: 2.5ml/sec.The patient was initially completing the ct scan while asleep however due to the event and prolonged time to change the tubing, the patient woke up and subsequently required additional sedation to complete the imaging.There was no lasting effect to the patient.
 
Additional Manufacturer Narrative
The customer¿s report of a t-connector "ruptured" and leaked during omnipaque 350 contrast administration was confirmed.Visual inspection of the set noted a rupture split just above the set¿s male luer.No other anomalies were noted.Functional testing was deemed unnecessary due to the damage.The root cause of the rupture split tubing was determined to be due to an excessive amount of pressure, reported as 220psi by the customer.Per the set¿s design specifications, this is not a pressure rated extension set and was not designed to function at the customer¿s reported use pressure.
 
Event or Problem Description

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8645796
Report Number9616066-2019-01383
Device Sequence Number11266824
Product Code FPA
UDI-Device Identifier10885403235504
UDI-Public10885403235504
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model NumberC20025
Device Catalogue NumberC20025
Device Lot Number18065291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C20025,NON-BD MICROCLAVE, TD (B)(6) 2019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight5